NOTE: You can click the Doctor’s picture to know more about them


Question Asked:

"hi, I had unprotected sex on the 18th of march in d morning and I took Postpill later in d evening. on the 22 of march a condom broke so I took postpill in d morning the next day. as I reached home I noticed my panties had a brown blood stain. I have been bleeding since the 23rd of March and today is 29th of march. the blood have been from dark brown to brown and from 28th its red. I use only one light pad a day. what is the cause of the bleeding? is it normal? how long will I continue to bleed ? I rounded up my period on the 12th of march and am expecting the next on the 7th of April.of I had slight abdominal pain and light dizziness and fatigue. what can I use to stop the bleeding. am scared"

Tags:
    User Avatar
    A 21 years year old female asked:
    7 months ago
    hi, I had unprotected sex on the 18th of march in d morning and I took Postpill later in d evening. on the 22 of march a condom broke so I took postpill in d morning the next day. as I reached home I noticed my panties had a brown blood stain. I have been bleeding since the 23rd of March and today is 29th of march. the blood have been from dark brown to brown and from 28th its red. I use only one light pad a day. what is the cause of the bleeding? is it normal? how long will I continue to bleed ? I rounded up my period on the 12th of march and am expecting the next on the 7th of April.of I had slight abdominal pain and light dizziness and fatigue. what can I use to stop the bleeding. am scared
    Dr. Idris Q answered:
    7 months ago
    Hello, Sorry about that. From your explanation, the first thing that might be responsible is the pill you took. Irregular bleeding is one of the side effects of emergency contraceptives and if that's the case, the bleeding should stop soon. It's not likely you are pregnant, since you have taken the pills very close to when you had sex. I want you to give it sometime, maximum, 48 hours. It should stop. You can also do a pelvic scan to assess your uterus and other surrounding structures but I doubt if anything abnormal will be seen but you can do it. Take care
    Doctors avatar
    User Avatar
    A 21 years year old female asked:
    7 months ago
    I have been bleeding for d past 7days, how long will I continue to bleed? what is the duration of bleeding due to the effect of postpill? am scared because the recent blood looks more like fresh blood. plus will I still get my period as normal? is next week
    Dr. Idris Q answered:
    7 months ago
    It can be longer in some cases. I know how worrisome this can be for you but you have to be calm. Another possibility is that your cycle might have been altered. In other words, it might be your period that you are seeing. Try do the pelvic scan, let's see whats going on. Take care
    Doctors avatar
    User Avatar
    A 21 years year old female asked:
    7 months ago
    the bleeding has reduced. is there any need for me to still see a doctor? and pls is there any drug I can take to stop d bleeding due to effect of the postpill? if in case it doesn't stop
    Dr. Idris Q answered:
    7 months ago
    That's good news. You don't need any drug. It will resolve with time. You can see a Doctor for reassurance. Take care
    Doctors avatar

Put your Doctor in your pocket

Stay healthy on the go. Get health advice from over 750 doctors, daily health tips, personal menstrual cycle planner etc, all from the comfort of your mobile phone.

Screenshots of the app